Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 26, NWS Lake Charles, LA

May 7, 2007Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 7, 2007, 7:09 PM CDT for Calcasieu Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2007, 7:09 PM CDT (00:09 UTC)
Expired
May 7, 2007, 8:00 PM CDT
In force
51 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 9 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2478 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 080009
SVRLCH
LAC019-080100-
/O.NEW.KLCH.SV.W.0026.070508T0009Z-070508T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
709 PM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...WESTLAKE...LAKE CHARLES...

* UNTIL 800 PM CDT

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES EAST OF LAKE CHARLES. THIS STORM WAS
  NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE CHARLES AND 8 MILES SOUTHEAST OF WESTLAKE BY 800 PM CDT...

LAT...LON 3010 9301 3028 9305 3028 9331 3006 9329

$$

20
1 follow-up statement
000 
WWUS54 KLCH 080053
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
749 PM CDT MON MAY 7 2007

LAC019-080100-
/O.CON.KLCH.SV.W.0026.000000T0000Z-070508T0100Z/
CALCASIEU LA-
749 PM CDT MON MAY 7 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED FOR CALCASIEU 
PARISH...

AT 743 PM CDT...THE STORM HAD WEAKENED OVER EASTERN CALCASIEU PARISH 
AND WAS NO LONGER A THREAT OF PRODUCING SEVERE WEATHER. 

LAT...LON 3010 9301 3028 9305 3028 9331 3009 9329

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:17 PM CDT, 52 minutes earlier.

Area forecast discussion, May 7, 6:17 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
617 PM CDT MON MAY 7 2007

.UPDATE...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A SURFACE FRONTAL
TROUGH THAT IS MOVING SOUTHWEST ACROSS THE AREA. WILL UPDATE ZONE
FORECASTS TO INCREASE POPS FOR THIS EVENING. SHOWERS AND
THUNDERSTORMS SHOULD DIMINISH DUE TO LOSS OF SURFACE HEATING
AT SUNSET.

WILL UPDATE POPS FORECAST FOR THIS EVENING TO AROUND 50 PERCENT FOR
PARISHES IN THE PATH OF THE MORE NUMEROUS AREAS OF THE THUNDERSTORMS.

.PREV DISCUSSION... /ISSUED 344 PM CDT MON MAY 7 2007/

DISCUSSION...
RATHER UNUSUAL WX SITUATION OVER THE REGION AS WE ARE SANDWICHED
WITHIN A NARROW N TO S HIGH AT THE SFC AND ALOFT...WITH STRONG
UPPER LEVEL STORMS SYSTEMS TO OUR WEST AND EAST. THE EASTERN
SFC/UPPER LEVEL LOW OFF THE SE US HAS BECOME EVEN STRONGER AND
LARGER TODAY...BRINGING A BACKDOOR COOL FRONT FROM THE EAST. THIS
COOLER AND DRIER AIR IS ALREADY INFILTRATING ACROSS THE EASTERN
SECTIONS OF THE REGION...WHERE TEMPS WILL DIP TO THE MID
60S...WITH NEAR 70 ACROSS W LA AND SE TX.

OUR REGION WILL REMAIN PRECIP FREE THRU THU AS OUR NARROW RIDGE
REMAINS OVER THE C GULF N THROUGH THE MS VALLEY...AND THE LOWS
CONTINUE TO SPIN TO THE E & W...OR THE OMEGA BLOCK WE HAVE BEEN
SINCE LAST WEEKEND. THE GFS IS ADVERTISING THIS BLOCK TO BREAK
DOWN LATE THU...AND ALLOW THE UPPER TROF/LOW TO WEAKEN AND DRIFT
SE...MEANDERING OVER E TX/LA REGION FRI & SAT. DEPENDING ON WHICH
SIDE OF THE LOW WE END UP ON WILL MAKE A BIG DIFFERENCED IF WE GET
PRECIP OR NOT. SINCE FORECAST CONFIDENCE IS USUALLY LOW ON SUCH
CUTOFF LOWS OUT IN THE EXTENDED PERIOD...WENT WITH ONLY 30% DURING
THE DAYLIGHT HOURS...20% FOR THE EVENING HOURS...FOR FRI-MON TIME
PERIOD.

DML

AVIATION...
MAINLY VFR TONIGHT...WITH 2-3SM BR EXPECTED AT ALL SITES FROM
09-13Z.

KK

MARINE...
FRONT SHOULD SLOWLY PUSH WEST (NOT TO MANY TIMES THIS HAPPENS
HERE) ACROSS THE COASTAL WATERS...WITH E-SE WINDS OF 15-18KT
CONTINUING OVERNIGHT. WENT WITH SMALL CRAFT EXERCISE CAUTION FOR
THE 20-60NM ZONES TONIGHT FOR THIS. FOR THE REMAINDER OF THE
WEEK...A LIGHT S TO SW FLOW 10KTS OR LESS WILL PREVAIL THROUGH
NEXT WEEKEND.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  69  84  65  86 /  40  10  10  10
KBPT  70  86  65  85 /  30  10  10  10
KAEX  65  84  62  87 /  20  10  10  10
KLFT  66  83  64  87 /  20  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 7, 4:19 AM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 AM CDT MON MAY 7 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-081100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
419 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 7, 5:20 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 PM CDT MON MAY 7 2007

LAZ042-043-072300-
ACADIA-JEFFERSON DAVIS-
520 PM CDT MON MAY 7 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHWESTERN ACADIA PARISH...
SOUTHEASTERN JEFFERSON DAVIS PARISH...

AT 517 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER
MERMENTAU...MOVING WEST AT 10 MPH.

LOCATIONS FROM MERMENTAU TO JENNINGS ARE IN THE PATH OF THIS
LIGHTNING STORM.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

IN ADDITION THIS STORM WILL PRODUCE HEAVY DOWN POURS AND GUSTY WINDS.
Special weather statement, May 7, 6:58 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
658 PM CDT MON MAY 7 2007

LAZ028-031-032-080100-
RAPIDES-ALLEN-EVANGELINE-
INCLUDING THE CITIES OF...ALEXANDRIA...OAKDALE...VILLE PLATTE
658 PM CDT MON MAY 7 2007

...STRONG THUNDERSTORMS IN SOUTHERN RAPIDES PARISH...WESTERN
EVANGELINE PARISH...EASTERN ALLEN PARISH...

AT 650 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING
DETECTION EQUIPMENT SHOWED A CLUSTER OF STRONG THUNDERSTORMS IN
SOUTHERN RAPIDES PARISH AND WESTERN EVANGELINE PARISH...AND ABOUT TO
ENTER NORTHEAST ALLEN PARISH.

THESE THUNDERSTORMS WILL PRODUCE NUMEROUS CLOUD TO GROUND
LIGHTNING STRIKES...SMALL HAIL...AND TORRENTIAL DOWNPOURS WITH
RAINFALL RATES NEAR 2 INCHES THAN MAY CAUSE MINOR STREET FLOODING.

THROUGH 8 PM...THE THUNDERSTORM THREAT WILL BE GREATEST THROUGH 8
PM IN THE FOREST HILL AND GLENMORA AREAS IN RAPIDES PARISH...WEST
OF TURKEY CREEK AND PINE PRAIRIE TO BEAVER IN EVANGELINE
PARISH...AND AROUND OAKDALE IN ALLEN PARISH.
Special weather statement, May 7, 6:58 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
658 PM CDT MON MAY 7 2007

LAZ028-031-032-080100-
RAPIDES-ALLEN-EVANGELINE-
INCLUDING THE CITIES OF...ALEXANDRIA...OAKDALE...VILLE PLATTE
658 PM CDT MON MAY 7 2007

...STRONG THUNDERSTORMS IN SOUTHERN RAPIDES PARISH...WESTERN
EVANGELINE PARISH...EASTERN ALLEN PARISH...

AT 650 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING
DETECTION EQUIPMENT SHOWED A CLUSTER OF STRONG THUNDERSTORMS IN
SOUTHERN RAPIDES PARISH AND WESTERN EVANGELINE PARISH...AND ABOUT TO
ENTER NORTHEAST ALLEN PARISH.

THESE THUNDERSTORMS WILL PRODUCE NUMEROUS CLOUD TO GROUND
LIGHTNING STRIKES...SMALL HAIL...AND TORRENTIAL DOWNPOURS WITH
RAINFALL RATES NEAR 2 INCHES THAN MAY CAUSE MINOR STREET FLOODING.

THE THUNDERSTORMS WILL MOVE WEST BETWEEN 10 TO 15 MPH.

THROUGH 8 PM...THE THUNDERSTORM THREAT WILL BE GREATEST THROUGH 8
PM IN THE FOREST HILL AND GLENMORA AREAS IN RAPIDES PARISH...WEST
OF TURKEY CREEK AND PINE PRAIRIE TO BEAVER IN EVANGELINE
PARISH...AND AROUND OAKDALE IN ALLEN PARISH.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.